MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number HT14DS70NSC148S
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a cuff to a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube would not inflate during pre-use check.There were no reported adverse effects.
 
Additional Manufacturer Narrative
Two customized hyperflex tracheostomy tubes were received for analysis.No visual defects were noted upon visual examination.A 10ml syringe was used to insert air into bother the inflation lines; revealing that the cuff remained stuck to the shaft.The instructions for use (ifu) was reviewed and attempted inflating the cuff (attach a syringe to the pilot balloon and slowly test inflate the cuff with 5ml of sterile water for pediatrics cuffs (2.5-6.0mm) and 10ml of sterile water for adult cuffs (6.5-9.5mm).If the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft).Following the instructions, both cuffs released from the shafts.The devices were deflated and inflated two additional times over a four day period with the cuff resting in its deflated state; no additional sticking of the cuffs.No manufacturing defect was identified in the investigation.Based on the investigation, the allegation is confirmed.However, no fault was found for the root cause.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7764659
Report Number3012307300-2018-03108
Device Sequence Number1757161
Product Code JOH
UDI-Device Identifier10351688765727
UDI-Public10351688765727
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/27/2022
Device Catalogue NumberHT14DS70NSC148S
Device Lot NumberDS010083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1